# SDR CALA2024041001021

- Difficulty date: April 5, 2024
- Submitted: April 10, 2024
- Operation: Air carrier
- Aircraft: N209UA
- Make and model: Boeing 777222
- Aircraft serial: 30215
- Aircraft time: 94,795 hours, 11,443 cycles
- Engine: Pwa PW4090
- Engine time: 75,684 hours, 8,975 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Damaged
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: B, A

## Discrepancy

ENG 1 SURGED ON TAKEOFF, STARTED AT 1500FT, CLIMBED TO 3000 AND THROTTLED BACK, NOTED EGT WAS AT RED LINE, NO IFSD. CREW REPORTS 6-7 BANGS FELT AND HEARD AND AN EGT SPIKE, ENGINE STABLE AFTER ROLLING BACK THROTTLE. MAX EGT 673 FOR 7 SECS PER AHM. FOD OR EVIDENCE OF BIRD STRIKE FOUND. NO METAL PARTICLES OR MAINT MSG 75-41051. ALSO 2.9 STABILITY BLEED VALVE OUTLET SCREEN ALSO EGT COMPARISON CALCULATIONS INDICATE 2.9 STABILITY (LEFT THAN 60HOURS.   EGT DEBRIS FOUND IN EXHAUST AND LP TURNS FREELY FOUND BROKEN. S VLV REPLACEMENT DUE TO SNAPSHOT VALVE SYSTEM DID NOT OPERATE CORRECTLY OVERTEMP VISUAL INSPS TO BE CARRIED OUT, DATA AND SCREEN DMG EGT SPIKE CONFIRMED TO BE WITHIN THE FIRST 5MINS OF TAKEOFF SNAPSHOTS SHOW ON EPCS L ENG, CH A, T2.95SB IND BLANK AND CH B AFTER CONSULTATION WITH TOMC AND REF TO POWERPLANT TEST ENG TEST NO.12 EGT PRINTOUTS FROM CH A..EPCS 1: 693. EPCS 2: PHASE AND REACHED 673 MAX, PER AMM 72-00-00-290-828-N02 FIG VERY HIGH . TCA T CH B ALSO BLANK. BOTH HAVE LONG REFERENCE TABLE, FIM 71-08 TASK 828 ENGINE CHECK NO. 12 - 2.9 517. EPCS 3: 514. EPCS 4: 475. EPCS 5: 646. DURING THIS TEST EGT 602/3, NO ACTION NECESSARY. AFTER CONSULTATION WITH TOMC AND THE HISTORY IN FAULT HISTORY ON MAT FOR MAINT MSGS 75-41061 AND BLEED VALVE SYSTEM CARRIED OUT. MAT TEST SHOWS EXCD RED TO ABOVE 690 FOR 7SECS. PER EGT OVERTEMP AMM FLIGHT CREW FEEDBACK FIM TASK 71-05 TASK 819.
